Cymbalta for Fibro.

Discussion in 'Fibromyalgia Main Forum' started by msSusan, Oct 8, 2005.

  1. msSusan

    msSusan Member

    I have seem very mixed results with people taking this med. thats been recommended by several of my Drs. Not much pain relief and suicidal thoughts are a common theme.

    What dosage was being taken when suicidal incidents were happening? Was this prescribed mainly for fibro. pain?
  2. vbrown

    vbrown New Member

    Every person is differnt, I know that. I have been on Cymbalta for about 3 months. Have posted my thoughts on this before. I started at 30 mg, then to 60, 90 and am now at 120 mg per day. I was off from my job for 3/1/2 months and got on this drug. I now have gone back to work third shift, sleep 7-8 hours a day and have been able to walk and exercise again. I have lost 22 pounds in 2 months. This drug works great for me, it may not for everyone though. I certainly have no suicidal effects whatsoever, I feel absolutely great Been on 120 mg for a month now. Give it a try, it may work for you. I couldn't even walk before getting on Cymbalta. Try it and I pray it will work for you.
  3. schaken

    schaken New Member

    Hi mssusan,

    I am glad that there are some people getting good results from cymbalta.

    While not sucidal, I have not been depressed before. I am getting sad. It is hard to laugh while in pain.

    I have been on this drug a little over a month now. I am at 120 mg a day.


    I don't sleep well. My husband says that I am agitated all night long.

    Mya pain level is at a constant 7 or 8. I aam calling my Doctor tomorrow for something different.

    I was in the Milnapricin study and did wonderffful on it. No side effects except for excessive sweating. Hardly any pain.

    Maybe that is why I feel so bad right now.

    Leslie
  4. nanna4550

    nanna4550 New Member

    I have just started on Cymbalta last Wednesday. I have noticed a difference already. My pain level is decreased, but I'm not sleeping very well-even with Ambien. I have a little nausea and stomach upset, but my mood is pretty good. It's too soon to recommend it, but I'll keep posting about it. I was going to try Milnacipran,too, but was afraid of getting a placebo, so my doctor prescribed the Cymbalta. She plans to up the dose to 60mg after two weeks. Overall, I think it's promising.
  5. Bambi

    Bambi New Member

    and then go to every site I can find with info on it. I write everything I can find about it in a book. The things I have in the book about this drug are fairly scarey. It seems to work wonderfully for some and for others not. It can have some serious side effects and the thing that concerned me most was that it was compared to Effexor as being very difficult to get off of if you decide to stop it. It is also very hard on your liver.

    Everything has side effects to one degree or another, and many don't seem to have any or just the mild ones to it. I like to wait until something is out at least 18 months to two years by which time anything really negative will usually show up.

    But that's just ME, I would not even attempt to discourage anyone who wants to try something. It is all off label use unless it's for major depression and something else I can't read my writing on. I hope it works well for you if you decide to try it, but do read up on it and think it through as you would any medication. Hugs, Bambi
  6. skyoncloud9

    skyoncloud9 New Member

    I have been on Cymbalta for about 5 months. I only take 20mg a day. It's been great for me. It really calms me and I don't feel so over stimulated and ADD. Good luck with finding the right meds for you.
  7. jaltair

    jaltair New Member

    I was on Celexa and tapered off while starting Cymbalta 30 mg. I'm off the Celexa and on Cymbalta 60 mg now. It has made a tremendous difference for me as I had "unrelenting" migraines starting in the AM. Since about the second day of starting the Cymbalta, the migraines have stopped. My pain also seems better. It's been about 3 weeks now.

    Suicidal thoughts, if they happen, will happen when first beginning Cymbalta or when changing doses. This is more frequent in 18 years or younger. Please see below.

    (From drugs dot com)

    "While you are taking Cymbalta you may need to be monitored for worsening symptoms of depression and/or suicidal thoughts at the start of therapy or when doses are changed. This concern about the increased risk of suicidal thoughts or behaviors may be greater if you are 18 years of age or younger and are taking Cymbalta. In patients younger than 18 years, the period of risk may extend beyond start of therapy or when doses are changed. Your doctor may want you to monitor for the following symptoms: anxiety, panic attacks, difficulty sleeping, irritability, hostility, impulsivity, severe restlessness, and mania (mental and/or physical hyperactivity). These symptoms may be associated with the development of worsening symptoms of depression and/or suicidal thoughts or actions. Contact your healthcare provider if you develop any new or worsening mental health symptoms during treatment with Cymbalta. Do not stop taking Cymbalta."